Flood, Allegheny
- When
- April 13, 2:05 PM EST to 4:30 PM EST
- Where
- Allegheny forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
In northeastern part of county, Little Deer Creek flooded. Route 908 was flooded by Little Bull Creek.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
In northeastern part of county, Little Deer Creek flooded. Route 908 was flooded by Little Bull Creek. By 410 PM EDT, there was poor drainage flooding in Pittsburgh.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 13, 1:50 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 PM EDT TUE APR 13 2004 .DISCUSSION... IN SHORT-TERM, MORNING ETA AND GFS RUNS CONTINUE TO SHOW THE PRESENT BURST OF HEAVIER RAIN MOVING NORTHWARD OUT OF THE UPPER OHIO VALLEY THIS EVENING. THEN AS THE ASSOCIATED DEEP LOW CENTER MOVES THROUGH NEXT LATE TONIGHT, THE ENSUING COLD CONVEYOR BELT WRAP-AROUND PRECIPITATION WILL MOVE ACROSS THE UPPER OHIO VALLEY WEDNESDAY. CONSEQUENTLY WILL KEEP FLOOD WATCH INTACT THROUGH 10 PM TONIGHT. AS RAIN LESSENS, FOG WILL FORM IN SOME LOCATIONS, ALTHOUGH THERE SHOULD BE ENOUGH WIND TO PRECLUDE WIDESPREAD POOR VISIBILITIES. ON WEDNESDAY MORNING, COLDER LOWLEVEL TEMPERATURES GIVE THE POTENTIAL FOR WET SNOWFALL, AS HAS OCCURRED IN KENTUCKY, BUT APPEARS INSUFFICIENT TO MENTION AT THIS POINT. BY WEDNESDAY NIGHT, ONLY A CHANCE THAT RAIN SHOWERS WILL LINGER. NEXT PRECIPITATION OPPORTUNITY COULD BE FRIDAY, AS GFS SHOWS SOME LOWLEVEL JET-RELATED LIFT MOVING ACROSS NORTHWEST PA. ETA DID NOT SHOW THIS, SO FOR CONTINUITY KEPT IT DRY AND PARTLY CLOUDY. FOR LONG-TERM, EXTENDED GFS SHOWS A FRONTAL SYSTEM MAY BRING A BAND OF SHOWERS ABOUT MONDAY. WITH UPPER FLOW BECOMING MORE SOUTHWESTERLY LATER THIS WEEK, EXPECT TEMPERATURES TO BECOME MILD AS SHOWN BY GFS MOS. .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ013>014...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. GIORDANO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 546 AM EDT TUE APR 13 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-131137- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 538 AM EDT TUE APR 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY RAIN MAY BE HEAVY AT TIMES ACROSS THE REGION TODAY THROUGH EARLY TONIGHT. A FLOOD WATCH HAS BEEN POSTED FROM 10 AM UNTIL 10 PM TODAY FOR WESTERN PENNSYLVANIA MAINLY SOUTH OF I-80...EASTERN CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. RAIN MAY BE HEAVY ENOUGH TO CAUSE FLOODING OF STREAMS AND CREEKS. THUNDERSTORMS ARE ALSO POSSIBLE TODAY AND THIS EVENING MAINLY SOUTH OF I-70. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387533.